Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 229, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 16, 2000, 1:41 PM CST for Lee County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 16, 2000, 1:41 PM CST (19:41 UTC)
- Expired
- Dec 16, 2000, 2:15 PM CST
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 1:48 PM CST | Hail 0.75 | Tupelo, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 161942 SVRMEM MSC081-162015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 141 PM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 215 PM CST * AT 138 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER TUPELO...MOVING NORTHEAST AT 50 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 215 PM CST INCLUDE... SALTILLO... BALDWYN...GUNTOWN... .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3430 8885 3415 8866 3444 8854 3451 8869
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 10:10 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Dec 16, 10:10 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1010 AM CST SAT DEC 16 2000 A FEW CHANGES PLANNED TO ZNS THIS AM. WARM...MOIST AIR SURGING NWD INTO SRN SXNS OF FA AHEAD OF ARCTIC FRONT AND DEEPENING S/WV. TORNADO BOX ABOUT TO COME OUT FOR THAT AREA. ARCTIC FRONT WILL SURGE ACROSS AR DURING THE DAY. AS TEMPS START TO FALL AND INTENSE S/WV MOVES THROUGH EXPECT A BRIEF PERIOD OF SHSN. MAYBE ENOUGH TO ACCUMULATE UP TO AN INCH AbCROSS NW AREAS. WILL UP POPS IN THAT AREA AND MAKE MINOR ADJUSTMENTS ELSEWHERE. ANOTHER BUSY DAY... .MEG...NONE. MKZ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:32 AM CST | Tornado Warning | MEG | Monroe | 43 min |
| Dec 16, 11:23 AM CST | Severe Thunderstorm Warning | MEG | Monroe | 37 min |
| Dec 16, 11:51 AM CST | Severe Thunderstorm Warning | MEG | Itawamba | 39 min |
| Dec 16, 1:55 PM CST | Severe Thunderstorm Warning | MEG | Itawamba | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.